AF Association
14,363 members17,326 posts

Bad cough will my ablation go ahead

I am to have a 2nd ablation on the 22nd October my first was July 2014. I have this awful tickly cough thats really bad at times and I fear my ablation will be cancelled. I don't know if the cough is a side effect of Ramipril even though i am on a very low dose.

5 Replies
oldestnewest

Nobody can answer that apart from the anaesthetist I fear. I was told once that so long as you were not producing from the cough it would be OK but different doctors etc etc. It may well be the drug doing it so ask your doctor soon.

Bob

Reply

Just to warn you that coughs are common post-ablation, probably due to having a pipe down your trachea. I had a dreadful cough for about 3 weeks which must have been a strain on my heart. You need to get rid of the cough pre-ablation, if possible.

Good luck.

Reply

Thankyou for your replies .I have just spoke to my arrhythmia nurse at the hospital and she has told me to see my GP tomorrow and ask to be put on a ARB instead of Ramipril.Hopefully this cough will stop as she said they don't want to cancel the ablation.

Reply

What is ARB please? Anne

Reply

Angiotensin Receptor Antagonist . I have been off the Ramipril for 3 days now and still got the most awful cough.I pray that it goes soon i am so tired with having no sleep for a week.How long before the cough starts getting better ?Anybody who has taken Ramipril and had the same problem please could you tell me please.

Reply

You may also like...